Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 24, 2007, 6:22 AM CDT for Woods County, Woodward County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2007, 6:22 AM CDT (11:22 UTC)
- Expired
- Mar 24, 2007, 7:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 85 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 11.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:51 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 24, 3:51 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 351 AM CDT SAT MAR 24 2007 LARGE CONVECTIVE COMPLEX ACROSS WEST TEXAS MAKING EASTWARD PROGRESS TOWARDS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS MORNING. HAVE RAISED POPS FOR THIS MORNING ACROSS WESTERN THIRD OF FA...WITH A DECREASE AFTER 18Z TO CHANCE POPS. APPEARS MAIN SEVERE THREAT WITH CONVECTION THIS MORNING WITH BE MARGINALLY SEVERE WIND. ALTHOUGH WESTERN OKLAHOMA AND WEST TEXAS WILL NOT BE IN FAVORABLE AREA WITH REGARDS TO LARGE SCALE LIFT...ATMOSPHERE SHOULD RECOVER SOMEWHAT THIS AFTERNOON. SHEAR PROFILE WOULD FAVOR SUPERCELLS...BUT WOULD EXPECT ISOLATED STORMS AT BEST. WAVE MOVING SOUTH ACROSS EASTERN NEVADA/SOUTHERN CALIFORNIA WILL REPLACE STRONGER SYSTEM MOVING NORTH/NORTHEAST ACROSS NEW MEXICO/COLORADO TODAY. THEREFORE TONIGHT INTO PARTS OF SUNDAY MAY BE RELATIVELY QUIET BEFORE NEXT UPPER SYSTEM APPROACHES SUNDAY NIGHT INTO MONDAY. THIS SYSTEM MAY BRING A BETTER CHANCE OF RAIN AND THUNDERSTORMS TO SOUTHERN AND SOUTHEAST PARTS OF THE FA. HAVE ADJUSTED POPS MONDAY INTO TUESDAY HIGHER ACROSS CENTRAL AND EASTERN PARTS OF THE AREA. MODELS CONTINUE WITH LIFTING NEGATIVELY TILTED TROUGH ACROSS CENTRAL AND NORTHERN PLAINS WEDNESDAY WITH LARGER SCALE WAVE MOVING EASTWARD ACROSS THE AREA ON THURSDAY. THEREFORE POTENTIAL FOR SEVERE WEATHER WILL INCREASE BEFORE AIRMASS CHANGE LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 60 75 58 / 30 20 30 30 HOBART OK 74 58 76 56 / 70 20 30 30 WICHITA FALLS TX 76 60 72 59 / 30 20 40 40 GAGE OK 75 55 76 54 / 90 20 30 20 PONCA CITY OK 76 61 77 60 / 30 20 30 30 DURANT OK 77 64 75 61 / 10 10 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/06
Hazardous weather outlook, Mar 23, 11:28 PM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1128 PM CDT FRI MAR 23 2007
OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1128 PM CDT FRI MAR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM
MEDFORD AND ENID TO LAWTON OKLAHOMA TO SEYMOUR TEXAS.
TIMING...
SEVERE WEATHER WILL BE POSSIBLE DURING THE OVERNIGHT HOURS... AFTER
MIDNIGHT... FRIDAY NIGHT INTO SATURDAY MORNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PREPARE FOR POSSIBLE SEVERE WEATHER OPERATIONS
OVERNIGHT.
DISCUSSION...
A LARGE AREA OF THUNDERSTORMS DEVELOPED ACROSS PARTS OF NEW MEXICO
INTO THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY AFTERNOON AND EVENING.
THESE STORMS WILL SHIFT EAST ACROSS THE PANHANDLES INTO PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS. A SOUTHERLY LOW LEVEL JET AND
SOUTHEAST SURFACE WINDS SHOULD HELP SUSTAIN THIS THUNDERSTORM
ACTIVITY OVERNIGHT INTO PARTS OF THE AREA. A FEW STORMS MAY BECOME
SEVERE. IF SEVERE STORMS DO DEVELOP... THE MAIN CONCERNS WILL BE
HAIL TO THE SIZE OF QUARTERS AND WINDS TO 60 MPH.
PROBABILITY TABLE...
VALID THROUGH 7 AM CDT SATURDAY MAR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN... ESPECIALLY OVER THOSE LOCATIONS THAT HAVE
RECEIVED SEVERAL INCHES OF RAINFALL OVER THE PAST COUPLE OF DAYS...
MAY LEAD TO PONDING ON ROADWAYS AND FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A MOIST AIRMASS WILL REMAIN IN PLACE THE NEXT SEVERAL DAYS WITH A
DRYLINE OVER WEST TEXAS. THIS WILL RESULT IN A SLIGHT CHANCE FOR
SEVERE STORMS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS BOTH
SATURDAY AND SUNDAY. ANOTHER LARGE STORM WILL MOVE INTO THE PLAINS
WEDNESDAY AND THURSDAY NEXT WEEK...BRINGING ANOTHER CHANCE FOR
SEVERE STORMS.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE POSSIBLE SATURDAY AND SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.In the hours before
Special weather statement, Mar 24, 2:14 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 214 AM CDT SAT MAR 24 2007 OKZ004-240730- HARPER OK- 214 AM CDT SAT MAR 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A LINE OF THUNDERSTORMS WAS LOCATED ACROSS NORTHEASTERN BEAVER COUNTY OKLAHOMA FROM THE KANSAS STATE LINE NORTH OF KNOWLES TO NORTH OF SLAPOUT. WINDS OF 40 TO 50 MPH WILL BE POSSIBLE IN WESTERN HARPER COUNTY OKLAHOMA AS THESE STORMS MOVE INTO THE AREA. WIND GUSTS OF 48 MPH WERE REPORTED EARLIER WITH THESE STORMS WEST OF SLAPOUT. PEOPLE IN HARPER COUNTY SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION.
Special weather statement, Mar 24, 4:43 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 443 AM CDT SAT MAR 24 2007 OKZ014-021-033-034-036-241015- ROGER MILLS OK-BECKHAM OK-JACKSON OK-GREER OK-HARMON OK- 443 AM CDT SAT MAR 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...HARMON... JACKSON AND ROGER MILLS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHWEST OF TEXOLA TO 12 MILES SOUTHWEST OF HOLLIS AT 443 AM CDT...MOVING EAST-NORTHEAST AT 45 MPH. WIND GUSTS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BECKHAM...GREER...HARMON...JACKSON AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, Mar 24, 5:16 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 516 AM CDT SAT MAR 24 2007 OKZ014>016-021-022-241045- ROGER MILLS OK-DEWEY OK-CUSTER OK-BECKHAM OK-WASHITA OK- 516 AM CDT SAT MAR 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...DEWEY... ROGER MILLS AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES WEST OF ROLL TO NEAR SAYRE AT 516 AM CDT...MOVING EAST-NORTHEAST AT 50 MPH. WINDS GUSTS OF 45 TO 55 MPH ARE POSSIBLE. PEOPLE IN BECKHAM...CUSTER...DEWEY...ROGER MILLS AND WASHITA COUNTIES...INCLUDING THE CITY OF ELK CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, Mar 24, 5:58 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 558 AM CDT SAT MAR 24 2007 OKZ015-241115- DEWEY OK- 558 AM CDT SAT MAR 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF TALOGA AT 558 AM CDT...MOVING NORTHEAST AT 55 MPH. WINDS GUSTS OF 45 TO 55 MPH ARE POSSIBLE. A WIND GUST OF 49 MPH WAS REPORTED NEAR CAMARGO. PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 6:51 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.